here is some great info on tram its in the health page as well
SOME INFO ON TRAMADOL
I have seen alot of info latley on tramadol some every incorrect .So I thought I would put some infromation together so everyone will have a better understanding of it .
It is addicting
You do have ephoria
It should NOT be used by ANYONE with addiction issues.
What is the most important information I should know about tramadol?
Physical Dependence and Abuse
ULTRAM may induce psychic and physical dependence of the morphine-type (μ-opioid) (see DRUG
ABUSE AND DEPENDENCE). ULTRAM should not be used in opioid-dependent patients. ULTRAM
has been shown to reinitiate physical dependence in some patients that have been previously dependent on
other opioids. Dependence and abuse, including drug-seeking behavior and taking illicit actions to obtain
the drug, are not limited to those patients with prior history of opioid dependence
You should not take tramadol if you have ever been addicted to drugs or alcohol.
Seizures (convulsions) have occurred in some people taking tramadol. You may be more likely to have a seizure while taking tramadol if you have a history of seizures or head injury, a metabolic disorder, or if you are taking certain medicines such as antidepressants, muscle relaxers, or medicine for nausea and vomiting.
Take tramadol exactly as it was prescribed for you. Do not take it in larger doses or for longer than recommended by your doctor. Do not take more than 300 milligrams of tramadol in one day.
Seek emergency medical attention if you think you have used too much of this medicine. A tramadol overdose can be fatal. Overdose symptoms of a tramadol overdose may include drowsiness, shallow breathing, slow heartbeat, extreme weakness, cold or clammy skin, feeling light-headed, fainting, or coma. Tramadol may be habit-forming and should be used only by the person it was prescribed for. Tramadol should never be given to another person, especially someone who has a history of drug abuse or addiction. Keep the medication in a secure place where others cannot get to it. Tramadol can cause side effects that may impair your thinking or reactions. Be careful if you drive or do anything that requires you to be awake and alert. Do not stop using tramadol suddenly, or you could have unpleasant withdrawal symptoms such as anxiety, sweating, nausea, diarrhea, tremors, chills, hallucinations, trouble sleeping, or breathing problems. Talk to your doctor about how to avoid withdrawal symptoms when stopping the medication. Do not crush the tramadol tablet. This medicine is for oral (by mouth) use only. Powder from a crushed tablet should not be inhaled or diluted with liquid and injected into the body. Using this medicine by inhalation or injection can cause life-threatening side effects, overdose, or death.
What is tramadol?
Tramadol is a narcotic-like pain reliever.
Tramadol is used to treat moderate to severe pain. Tramadol extended-release is used to treat moderate to severe chronic pain when treatment is needed around the clock.
Tramadol may also be used for other purposes not listed in this medication guide.
What should I discuss with my healthcare provider before taking tramadol?
You should not take tramadol if you have ever been addicted to drugs or alcohol, if you are currently intoxicated (drunk), or if you have recently used any of the following drugs:
narcotic pain medicine;
sedatives or tranquilizers (such as Valium);
medicine for depression or anxiety;
medicine for mental illness (such as bipolar disorder, schizophrenia); or
Seizures have occurred in some people taking tramadol. Your risk of a seizure may be higher if you have any of these conditions:
a history of drug or alcohol addiction;
a history of epilepsy or other seizure disorder;
a history of head injury;
a metabolic disorder; or
if you are also taking an antidepressant, muscle relaxer, or medicine for nausea and vomiting.
Talk with your doctor about your individual risk of having a seizure while taking tramadol.
Before taking tramadol, tell your doctor if you are allergic to any drugs, or if you have:
a stomach disorder; or
a history of depression, mental illness, or suicide attempt.
If you have any of these conditions, you may need a dose adjustment or special tests to safely take tramadol.
FDA pregnancy category C. This medication may be harmful to an unborn baby. Tramadol may also cause serious or fatal side effects in a newborn if the mother uses the medication during pregnancy or labor. Tell your doctor if you are pregnant or plan to become pregnant during treatment. Tramadol can pass into breast milk and may harm a nursing baby. Do not use this medication without telling your doctor if you are breast-feeding a baby. Tramadol should not be given to a child younger than 18 years of age.
Tramadol may be habit-forming. Tell your doctor if you feel the medicine is not working as well in relieving your pain. Do not change your dose without talking to your doctor. Do not stop using tramadol suddenly, or you could have unpleasant withdrawal symptoms such as anxiety, sweating, nausea, diarrhea, tremors, chills, hallucinations, trouble sleeping, or breathing problems. Talk to your doctor about how to avoid withdrawal symptoms when stopping the medication. Store tramadol at room temperature away from moisture and heat. Keep track of how many pills have been used from each new bottle of this medicine. Tramadol is a drug of abuse and you should be aware if any person in the household is using this medicine improperly or without a prescription
Seizures have been reported in patients receiving tramadol within the recommended dosage range. Spontaneous post-marketing reports indicate that seizure risk is increased with doses of tramadol above the recommended range. Concomitant use of tramadol increases the seizure risk in patients taking:
•Selective serotonin re-uptake inhibitors (SSRI antidepressants or anorectics),
•Tricyclic antidepressants (TCAs), and other tricyclic compounds (e.g., cyclobenzaprine, promethazine, etc.), or
Administration of tramadol may enhance the seizure risk in patients taking:
•MAO inhibitors (see also WARNINGS - Use with MAO Inhibitors),
•Other drugs that reduce the seizure threshold.
Risk of convulsions may also increase in patients with epilepsy, those with a history of seizures, or in patients with a recognized risk for seizure (such as head trauma, metabolic disorders, alcohol and drug withdrawal, CNS infections). In tramadol overdose, naloxone administration may increase the risk of seizure.
•Do not prescribe ULTRAM ER for patients who are suicidal or addiction-prone.
•Prescribe ULTRAM ER with caution for patients taking tranquilizers or antidepressant drugs and patients who use alcohol in excess.
•Tell your patients not to exceed the recommended dose and to limit their intake of alcohol.
Serotonin Syndrome Risk
The development of a potentially life-threatening serotonin syndrome may occur with use of tramadol products, including ULTRAM ER, particularly with concomitant use of serotonergic drugs such as SSRIs, SNRIs, TCAs, MAOIs and triptans, with drugs which impair metabolism of serotonin (including MAOIs) and with drugs which impair metabolism of tramadol (CYP2D6 and CYP3A4 inhibitors). This may occur within the recommended dose. (See CLINICAL PHARMACOLOGY-Pharmacokinetics).
Serotonin syndrome may include mental-status changes (e.g., agitation, hallucinations, coma), autonomic instability (e.g., tachycardia, labile blood pressure, hyperthermia), neuromuscular aberrations (e.g., hyperreflexia, incoordination) and/or gastrointestinal symptoms (e.g., nausea, vomiting, diarrhea
thank you for your information.
To make an extremely LONG and drawn out story short............
My dad is a severe alcoholic. He is 76 years old and has been an alcoholic for his whole life, basically.
Dec 4 he went to the hospital for MRI. My step mom didnt tell the hospital about him being alcoholic. He had to stay over night. He went into severe withdrawl and DT's. He was put into a medically induced coma..............
He was released from the hospital this past sat because he refuses to go to rehab and the hospital wont keep him.
Yesterday, he started seizuring, eyes rolled back and stopped breathing at home (mind u, he is bed ridden, cannot walk, etc) He was rushed back to the hospital.
One of the pills he is on is Tram. I KNOW he would never abuse them. He hates pain pills. He also has a bottle of oxy he never took (he just doesnt believe in pills for pain). When he got to ER the dr asked my step mom "what the hell did u give him" she claims his reg meds....one of which is a 50mg tram. so she said she gave him that.........
If he just started tram...and was taking as directed, could that have caused the seizure(s). He has NOOOOO history ever of seizures............except in dec during the withdrawl but never normally.
let me know what else he was taking I will look and see .If he was drinking or in DTs from drinking and he took tram yes even a few pills could be enough to set off a sezuire .it might not even be the tram if he was dting that could to it right there.
no no he hasnt drank since before dec 4th (because he has been in the hospital)........and he didnt drink when he got home this past saturday. he cant walk or drive...and my step mom said there is no alcohol in the house. so he definetly was not mixing alcohol with the meds. i know he is on plavix or something like that. and some anti psycotic pills (for the seizures) i think. i will get more info tonight. my step mom is hard to talk to . super sweet but not the brightest bulb...